New data shows TNF inhibitors could pose problems

  • sore eye

There is a new medical report shedding light on what could be a problem for some that have used TNF inhibitors. A TNF inhibitor is a prescription drug that suppresses response to tumor necrosis factor (TNF), which is part of the inflammatory response. These inhibitors are commonly prescribed to those that have rheumatoid arthritis and other inflammatory conditions. However a new report is highlighting some concerns for some of its patients.

The report by the Mayo Clinic in Rochester, Minnesota was done with three different patients. There were two women and one man that were treated for inflammatory disease and that developed melanoma tumors in one of their eyes within a year or two of taking TNF inhibitors. It should be noted that the type of condition is rare from what the researchers say, there may be an increased risk if the patient has had a pre-existing nevus ( freckle of the eye ).

With one of the women she had an inflammatory bowel disease; the man had an rheumatoid arthritis. This study was conducted between 2009 and 2013. The researchers have stated that the patients considered for treatment with TNF inhibitors should be given a thorough eye exam to determine their eyes general health.

You and your family should have regular eye exams to avoid or treat any serious eye conditions.  To make an appointment call:   (561) 433-5200

Categories